MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRESS-FIT STEM 20MM X 150MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRESS-FIT STEM 20MM X 150MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5566-S-020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to the ts stem breaking at the threaded junction of the femoral component.The femoral component and stem were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection of the returned device indicated that it has fractured.Clinician review: a review of the provided medical records by a clinical consultant indicated: these inquiries report the failure of a primary total hip replacement due to femoral component fracture necessitating revision of all three components.It also reports the failure of the revision total knee replacement due to stem extension fracture.I can confirm that these events took place since i was able to review the xrays prior to revision and after revision when the stem failed.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of femoral implant fracture and stem extension fracture are multifactorial including surgical technique factors, patient factors including activity level, weight and bmi, and implant factors.The surgeon elected to cement a press fit stem and i cannot determine if that was a contributing factor as well.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding crack/fracture of the triathlon stem was reported.Visual inspection of the returned device indicated that it has fractured.A review of the provided medical records by a clinical consultant indicated: these inquiries report the failure of a primary total hip replacement due to femoral component fracture necessitating revision of all three components.It also reports the failure of the revision total knee replacement due to stem extension fracture.I can confirm that these events took place since i was able to review the xrays prior to revision and after revision when the stem failed.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of femoral implant fracture and stem extension fracture are multifactorial including surgical technique factors, patient factors including activity level, weight and bmi, and implant factors.The surgeon elected to cement a press fit stem and i cannot determine if that was a contributing factor as well.No further investigation for this event is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON PRESS-FIT STEM 20MM X 150MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14113880
Report Number0002249697-2022-00515
Device Sequence Number17455822
Product Code MBH
UDI-Device Identifier07613327027709
UDI-Public07613327027709
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number5566-S-020
Device Catalogue Number5566-S-020
Device Lot Number0061982
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight138 KG